BIT Numerical Mathematics

, Volume 6, Issue 3, pp 228–259

On the computation of certain functions of large argument and parameter

Article

DOI: 10.1007/BF01934356

Cite this article as:
Wynn, P. BIT (1966) 6: 228. doi:10.1007/BF01934356

Abstract

The paper deals with the derivation of asymptotic expansions for functions of a certain class. The functions concerned satisfy a differential equation in a variablez and a recursion in a parametern and include most of the classical functions of Mathematical Physics.

The particular example which is examined in detail by way of illustration is an essay in how to avoid vast amounts of tedious algebraic manipulation by the adroit use of a flexible programming language.

Copyright information

© BIT Foundations 1966

Authors and Affiliations

  • P. Wynn
    • 1
  1. 1.Mathematics research center the University of WisconsinMadison